Indiana, 2007Flooding in Indiana, January 14 to 23, 2007
January 14 to 23, 2007 · NWS IND · 2 events in 2 counties and zones
Heavy rain in early January led to flooding along the East Fork White.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain in early January led to flooding along the East Fork White.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 14, 6:15 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 14, 6:15 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
615 PM EST SUN JAN 14 2007
.AVIATION...
DISCUSSION FOR 00Z TAFS.
STATIONARY FRONT REMAINS OVER THE OHIO RIVER...CONTINUING THE
CONDITIONS THAT HAVE BEEN PRESENT FOR THE LAST FEW DAYS. CURRENT
IFR CIGS AND VS BY EXPECTED TO DROP INTO LIFR CATEGORY AGAIN AS
NEXT AREA OF LOW PRESSURE MOVES NORTH AND BRINGS STEADIER RAIN BACK
INTO THE AREA. BY 12Z INDICATIONS ARE THAT CIGS SHOULD IMPROVE
SLIGHTLY AS THE AREA OF RAIN EXITS EAST...AND IFR CONDITIONS
SHOULD RETURN. COLD HIGH PRESSURE FROM THE PLAINS WILL PUSH IN
AFTER 12Z AND FINALLY BRING A CHANGE IN THE WEATHER. CONDITIONS
EXPECTED TO IMPROVE TO MFR AFTER 18-21Z MONDAY. NORTHWEST WINDS
WILL PICK UP DURING THE DAYLIGHT HOURS ON MONDAY TO BETWEEN
12-15KITS WITH GUSTS OVER 20KTS.
&&
.PREV DISCUSSION... /ISSUED 310 PM EST SUN JAN 14 2007/
SHORT TERM.../TNT THRU TUE/
WATER VAPOR LOOP SHOWS LONG WAVE TROF OVR THE WESTERN US WITH
RIDGING OVR FL. SFC MAP HAS LOW OVR SE OK AT 19Z WITH STATIONARY FNT
STILL STRETCHING ACROSS THE OHIO RIVER. AREAS OF LIGHT RAIN AND
DRIZZLE CAN BE FOUND OVER THE SOUTHEAST HALF OF THE CWA.
FORECAST FOCUS IS ON PRECIP TYPE.
MODELS SHOW LOW TRACKING UP THE FNT TONIGHT AND INTO INDIANA BY 6Z.
NAM HAS LOW NW OF GFS LOW. MODELS HAVE BEEN TRENDING NW WITH THIS
SYSTEM PAST FEW RUNS...BUT THIS RUN OF NAM IS CURRENT OUTLIER SO WL
USE A BLEND. RAIN AMOUNTS WL INCREASE TONIGHT AS ISENTROPIC FORCING
IS MAXIMIZED FROM 3-9Z. AFTER 9Z INTRODUCE A CHC OF -FZRA FOR NW CWA
THRU 14Z. DO NOT EXPECT SIG AMOUNTS BUT STILL SEE A CHC FOR IT AS
SFC COLD AIR COULD CREEP IN. CHANGING THIS AREA OVR TO SNOW AFTER
14Z. RAIN ELSEWHERE THRU THE CWA UNTIL 18Z...THEN CHC OF RAIN
CHANGING OVR TO CHC OF SNOW FROM NW TO SE BASED ON ADVANCE OF DEEPER
COLD AIR THRU 0Z. QPF AMOUNTS AFTER 12Z SHOULDNT BE TOO HIGH AS
PWATS DROP SIGNIFICANTLY AS LOW MVS E OF THE AREA. KEPT SLT CHC TO
CHC SW FOR MON NT AND TUE AS FETCH OVR LAKE COULD INTRODUCE SOME
LAKE EFFECT...AS WELL AS AN ENHANCEMENT TUE FROM THE UPR TROF.
AS FAR AS TEMPS ARE CONCERNED WENT COLDER THAN MAV AND MET AS THEY
DO NOT SEEM TO BE DROPPING TEMPS ENUF WITH THE ADVANCE OF THE COLD
AIR. LOW MON IN THE UPR TEENS TO LOW 20S WITH LOWS IN THE TEENS
EVERYWHERE TUE. HIGHS TOMORROW WL BE NEAR THEIR TEMP AT 12Z AS TEMPS
SHUD BE NEAR STEADY OR FALLING DURING THE DAY AS FLOW TURNS OUT OF
THE NORTH.
FARTHER OUT...PROBLEM OF THE DAY IS IF AND WHEN SOME WEAK
IMPULUSE WILL PRODUCE A FEW TENTHS ON AN INCH OF SNOW. PROBABLY
NOT. AS ILX POINTED OUT THIS IS A BASICALLY DRY ZONAL PATTERN.
HOWEVER I DONT HAVE ANY GOOD BASIS FOR DISAGREEING WITH THE NCEP
POPS...WHICH TAKE US TO SLIGHT CHC FROM TIME TO TIME.
SINCE I CANT REFUTE NCEP WITH SCIENCE...I WILL USE THEIR POPS AND
ASSOCIATED WORDING UNTIL MORE DATA IS AVAILABLE. GUIDANCE
TEMPERATURES THIS WEEKEND LOOKED OK...ENSEMBLE DID NOT SHOW MUCH
VARIATION.
SHORT TERM...CP
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY MORNING FOR INZ067>072.
&&
AVIATION...JOHNSON
Hazardous weather outlook, Jan 14, 5:30 AM EST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
530 AM EST SUN JAN 14 2007
INZ067>072-151030-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
530 AM EST SUN JAN 14 2007 /430 AM CST SUN JAN 14 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
A FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING.
RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE WABASH...WHITE...EAST
FORK WHITE...BIG BLUE...MUSCATATUCK RIVERS IN CENTRAL INDIANA.
PLEASE SEE THE LATEST FLOOD STATEMENT FOR MORE DETAILS.
RAIN WILL CONTINUE THROUGH TODAY AND TONIGHT. ADDITIONAL RAINFALL
ENDING TONIGHT WILL BE AROUND ONE INCH. THIS WILL CAUSE SOME
DITCHES AND LOW LYING AREAS TO FLOOD. WATER WILL POND ON ROADWAYS
MAKING TRAVEL POTENTIALLY HAZARDOUS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE
WABASH...WHITE...EAST FORK WHITE...BIG BLUE AND MUSCATATUCK RIVERS
THROUGH MID WEEK.
VERY COLD AIR WILL ARRIVE ON MONDAY NIGHT. TEMPERATURES WILL DIP
INTO THE TEENS BEGINNING ON MONDAY NIGHT AND HIGH TEMPERATURES
WILL BE IN THE 20S ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ043>049-051>057-060>065-151030-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-
530 AM EST SUN JAN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE WABASH...WHITE...EAST
FORK WHITE...BIG BLUE...MUSCATATUCK RIVERS IN CENTRAL INDIANA.
PLEASE SEE THE LATEST FLOOD STATEMENT FOR MORE DETAILS.
RAIN WILL CONTINUE THROUGH TODAY AND TONIGHT. ADDITIONAL RAINFALL
ENDING TONIGHT WILL BE AROUND ONE INCH. THIS WILL CAUSE SOME
DITCHES AND LOW LYING AREAS TO FLOOD. WATER WILL POND ON ROADWAYS
MAKING TRAVEL POTENTIALLY HAZARDOUS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE
WABASH...WHITE...EAST FORK WHITE...BIG BLUE AND MUSCATATUCK RIVERS
THROUGH MID WEEK.
VERY COLD AIR WILL ARRIVE ON MONDAY NIGHT. TEMPERATURES WILL DIP
INTO THE TEENS BEGINNING ON MONDAY NIGHT AND HIGH TEMPERATURES
WILL BE IN THE 20S ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ021-028>031-035>042-151030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
530 AM EST SUN JAN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF FREEZING RAIN EARLY THIS MORNING. SURFACE
TEMPERATURES WILL DROP TO NEAR FREEZING FOR A FEW HOURS IN THE
MORNING. THIS WILL ALLOW SOME CHANCE OF FREEZING RAIN TO OCCUR
BEFORE TEMPERATURES WARM UP ABOVE FREEZING. IF ANY FREEZING RAIN
OCCURS IT WILL BE BRIEF...BUT MOTORISTS SHOULD BE CAUTIOUS AS ANY
FREEZING RAIN COULD CAUSE SLICK SPOTS ON ROADWAYS. THERE IS
ANOTHER CHANCE OF FREEZING RAIN AFTER MIDNIGHT. THIS WILL AGAIN BE
A BRIEF OCCURRENCE BEFORE ALL PRECIPITATION TURNS TO SNOW.
RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE WABASH...WHITE...EAST
FORK WHITE...BIG BLUE...MUSCATATUCK RIVERS IN CENTRAL INDIANA.
PLEASE SEE THE LATEST FLOOD STATEMENT FOR MORE DETAILS.
ADDITIONAL RAINFALL ENDING TONIGHT WILL BE AROUND THREE QUARTERS
OF AN INCH. THIS WILL CAUSE SOME DITCHES AND LOW LYING AREAS TO
FLOOD. WATER WILL POND ON ROADWAYS MAKING TRAVEL POTENTIALLY
HAZARDOUS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE
WABASH...WHITE...EAST FORK WHITE...BIG BLUE AND MUSCATATUCK RIVERS
THROUGH MID WEEK.
VERY COLD AIR WILL ARRIVE ON MONDAY NIGHT. TEMPERATURES WILL DIP
INTO THE TEENS BEGINNING ON MONDAY NIGHT AND HIGH TEMPERATURES
WILL BE IN THE 20S ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
SALLY
Flood, Bartholomew
- When
- January 14, 9:30 PM EST to January 17, 11:52 PM EST
- Where
- Bartholomew County, Columbus
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.220, -85.830
The East Fork White at Columbus flooded. At one point, four teenagers had to be rescued by the Bartholomew County Swift Water Rescue Team after driving into flood waters. The vehicle had stalled in high water and was beginning to be swept away. No one was injured.
Flood, Martin
- When
- January 16, 10:55 PM EST to January 23, 11:49 AM EST
- Where
- Martin County, Shoals
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 38.670, -86.780
The East Fork White at Shoals reached nearly six feet above flood stage in mid January.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in New York, January 14 to 15, 20073 deaths · 14 events
- Winter Storm in Iowa, January 14 to 15, 20072 deaths · 3 injured · 11 events
- Winter Weather in New York, January 14, 20071 death · 21 events
- Frost and Freeze in California, January 14 to 15, 2007$26 million · 3 events
- Ice Storm and Heavy Snow in Michigan, January 14 to 15, 2007$2.0 million · 14 events
- Winter Storm in New York, January 14 to 15, 2007$600,000 · 6 events
- Winter Storm in Michigan, January 14 to 15, 2007$325,000 · 15 events
- Lake-Effect Snow in Michigan, January 14 to 15, 20075 injured · 4 events
- Flash Flood in Arkansas, January 14, 2007$53,000 · 1 event
- Flooding in Indiana, January 14 to 19, 2007$30,000 · 5 events
- Winter Weather in Wisconsin, January 14 to 15, 200720 events
- Cold in Texas, January 14 to 15, 200719 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11917, 11918.